How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask FamilyPhysician Your Own Question
FamilyPhysician, Doctor
Category: Mental Health
Satisfied Customers: 12816
Experience:  Family Physician with over 23 years clinical experience treating patients with mental health issues
Type Your Mental Health Question Here...
FamilyPhysician is online now
A new question is answered every 9 seconds

I would like to know if Pristiq 50 mg is a safe medication

Customer Question

I would like to know if Pristiq 50 mg is a safe medication to take. My doctor switched me to this yesterday yet I am concerned about it being new and not on the market that long. Are there any concerns that I should have prior to taking this? He states that this medication is safe and pretty close to placeo in all side effects. Is this accurate?
Submitted: 7 years ago.
Category: Mental Health
Expert:  murali_susarla replied 7 years ago.

Thanks for your question and welcome to JA..

Yes, Pristiq 50mg is safe. The recommended dose of PRISTIQ is 50 milligrams (mg) once daily. It is a new drug and hence is not on the market for long.

This is used in treating Depression. The drug is approved by Food and Drug Administration (FDA) on Feb 29, 2008.


So, you need not worry at all..

All the best
Customer: replied 7 years ago.
Are there any side effects at all for this medication that are considered likely?
Expert:  murali_susarla replied 7 years ago.

It is much safer than placebo 50mg..

The most adverse reactions are..

Nausea, dizziness , hyperhidrosis, constipation, and decreased appetite. But there is no hard and fast rule that these symptoms should appear in patients that use this drug..

The only thing is that, after begining the medication, you keep in regular touch with your doctor and give him the feedback on how the drug use is panning out.. If you report any adverse effects, he can adjust therapeutic regimen..

Also, don't research too much into the side-effects of Pristiq, It can bring imaginary side effects..

My websearch says that, it is a new, improved drug and is relatively safe..

So, have confidence in your doctor, start using the medication, while keeping in touch with your doctor, atleast during the initial phases of your medication..

I hope this helps..
Customer: replied 7 years ago.
I am concerned that the person who responded is a computer guy and not a health expert. I am a network manager for three hospitals in Manhattan and do not consider myself an expert. If I have a medical question I would expect a medical person to respond not a computer person.
Expert:  FamilyPhysician replied 7 years ago.
What medication(s) have you tried in the past?

Were you having problems that caused your doctor to switch the medicine?

What medical problems do you have?

Are you taking any other medications?

Related Mental Health Questions